Published
Some Characterizations of the Exponential Distribution by Generalized Order Statistics, with Applications to Statistical Prediction Problem
Algunas caracterizaciones de la distribución exponencial mediante estadísticas de orden generalizado, con aplicaciones al problema de predicción estadística
DOI:
https://doi.org/10.15446/rce.v45n1.95602Keywords:
Characterization of distributions, Exponential distribution, Generalized order statistics (en)Caracterización de distribuciones, Distribución Exponencial, Estadísticas de orden generalizadas (es)
Downloads
Some new characterization properties of the exponential distribution based on two non-adjacent m-generalized order statistics (consequently m dual generalized order statistics), m ̸= −1, coming from two independent exponential distributions are derived. The result of this paper provides a beneficial strategy to predict the failure time of some survived components in a lifetime experiment by using the result of another independent lifetime experiment.
Se derivan algunas propiedades de caracterización nuevas de la distribución exponencial basadas en dos estadísticas de orden generalizado m no adyacentes (en consecuencia, estadísticas de orden generalizado m dual), m ̸= −1, procedentes de dos distribuciones exponenciales independientes. El resultado de este artículo proporciona una estrategia beneficiosa para predecir el tiempo de falla de algunos componentes sobrevividos en un experimento de por vida utilizando el resultado de otro experimento de por vida independiente.
References
Ahsanullah, M. (2004), ‘A characterization of the Uniform Distribution by Dual Generalized Order Statistics’, Communications in Statistics - Theory and Methods 33(12), 2921–2928. DOI: https://doi.org/10.1081/STA-200038854
Aitcheson, J. & Dunsmore, I. (1975), Statistical Prediction Analysis, Cambridge University Press, Cambridge, U. K.
Arnold, B. C., Castillo, E. & Sarabia, J. (2008), ‘Some Characterizations Involving Uniform and Powers of Uniform Random Variables’, Statistics 42(6), 527–534. DOI: https://doi.org/10.1080/02331880801987836
Barakat, H. M., El-Adll, M. E. & Aly, A. E. (2011), ‘A characterization of the Uniform Distribution by Dual Generalized Order Statistics’, Computers & Mathematics with Applications 61(5), 1366–1378. DOI: https://doi.org/10.1016/j.camwa.2011.01.002
Barakat, H. M., El-Adll, M. E. & Aly, A. E. (2021a), ‘Two-Sample Nonparametric Prediction Intervals Based on Random Number of Generalized Order Statistics’, Communications in Statistics - Theory and Methods 50(19), 4571–4586. DOI: https://doi.org/10.1080/03610926.2020.1719421
Barakat, H. M., Khaled, O. M. & Ghonem, H. A. (2021b), ‘New Method for Prediction of Future Order Statistics’, Quality Technology & Quantitative Management 18(1), 101–116. DOI: https://doi.org/10.1080/16843703.2020.1782087
Barakat, H. M., Khaled, O. M. & Ghonem, H. A. (2021c), ‘Predicting Future Order Statistics with Random Sample Size’, AIMS Mathematics 6(5), 5133–5147. DOI: https://doi.org/10.3934/math.2021304
Barakat, H. M., Nigm, E. M., El-Adll, M. E. & Yusuf, M. (2018), ‘Prediction for future exponential Lifetime Based on Random Number of Generalized Order Statistics Under a General Set-Up’, Statistical Papers 59(2), 605–631. DOI: https://doi.org/10.1007/s00362-016-0779-2
Beutner, E. & Kamps, U. (2008), ‘Random Contraction & Random Dilation of Generalized Order Statistics’, Communications in Statistics - Theory and Methods 37(14), 2185–2201. DOI: https://doi.org/10.1080/03610920701877594
Burkschat, M., Cramer, E. & Kamps, U. (2003), ‘Dual Generalized Order Statistics’, Metron LXI(I), 13–26.
Castaño Martínez, A., López-Blázquez, F. & Salamanca-Miño, B. (2012), ‘Random Translations, Contractions and Dilations of Order Statistics and Records’, Statistics 46(1), 57–67. DOI: https://doi.org/10.1080/02331888.2010.495406
El-Adll, M. E. (2018), ‘Characterization of Distributions by Equalities of Two Generalized or Dual Generalized Order Statistics’, Communications in Statistics - Theory and Methods 26(3), 522–528. DOI: https://doi.org/10.21608/JOMES.2018.2740.1032
Galambos, J. & Kotz, S. (1978), Characterizations of Probability Distributions, Cambridge University Press, Berlin Heidelberg, New York. DOI: https://doi.org/10.1007/BFb0069530
Kamps, U. (1995), A Concept of Generalized Order Statistics, B. G. Teubner, Stuttgart. DOI: https://doi.org/10.1007/978-3-663-09196-7
Khan, A. H., Shah Imtiyaz, A. & Ahsanullah, M. (2012), ‘Characterization Through Distributional Properties of Order Statistics’, Journal of the Egyptian Mathematical Society 20(3), 211–214. DOI: https://doi.org/10.1016/j.joems.2012.10.002
Lawless, J. F. (1971), ‘A Prediction Problem Concerning Samples from the Exponential Distribution with Applications in Life Testing’, Technometrics 13(4), 725–730. DOI: https://doi.org/10.1080/00401706.1971.10488844
Nagaraja, H. N. (1986), ‘Comparison of Estimators and Predictors from Two-Parameter Exponential Distribution’, Sankhya, Series B 48(1), 10–18.
Nagaraja, H. N. (2006), Characterizations of Probability Distributions -Handbook of Engineering Statistics, 79-87(In Book Chapter), Springer, Editor: Hoang Pham, Uk. DOI: https://doi.org/10.1007/978-1-84628-288-1_4
Öncel, S. Y., Ahsanullah, M., Aliev, F. A. & Aygun, F. (2005), ‘Switching Record and Order Statistics via Random Contraction’, Statistical Probability Letters 73(3), 207–217. DOI: https://doi.org/10.1016/j.spl.2005.03.004
Rao, C. R. & Chanabhng, D. N. (1998), Recent Approaches to Characterizations Based on Order Statistics and Record Values (Handbook of Statistics, 16, 231-256), Elsevier. DOI: https://doi.org/10.1016/S0169-7161(98)16010-8
Raqab, M. Z. & Barakat, H. M. (2018), ‘Prediction Intervals for Future Observations Based on Samples of Random Sizes’, Journal of Mathematics and Statistics 14(1), 16–28. DOI: https://doi.org/10.3844/jmssp.2018.16.28
Raqab, Z. M. (2001), ‘Optimal Prediction-Intervals for the Exponential Distribution Based on Generalized Order Statistics’, IEEE Transactions on Reliability 50(1), 112–115. DOI: https://doi.org/10.1109/24.935025
Samuel, P. (2008), ‘Characterization of Distributions by Conditional Expectation of Generalized Order Statistics’, Statistical. Papers 49, 101–108. DOI: https://doi.org/10.1007/s00362-006-0364-1
Shah Imtiyaz, A., Barakat, H. M. & Khan, A. H. (2018), ‘Characterization of Pareto and Power Function Distributions by Conditional Variance of Order Statistics’, Proceedings of the Bulgarian Academy of Sciences 71(3), 313–316. DOI: https://doi.org/10.7546/CRABS.2018.03.01
Shah Imtiyaz, A., Barakat, H. M. & Khan, A. H. (2020), ‘Characterizations Through Generalized and Dual Generalized Order Statistics with an Application to Statistical Prediction Problem’, Statistics & Probability Letters 163, 1–7. DOI: https://doi.org/10.1016/j.spl.2020.108782
Shah Imtiyaz, A., Khan, A. H. & Barakat, H. M. (2014), ‘Random Translation, Dilation and Contraction of Order Statistics’, Statistics & Probability Letters 92, 209–214. DOI: https://doi.org/10.1016/j.spl.2014.05.025
Shah Imtiyaz, A., Khan, A. H. & Barakat, H. M. (2015), ‘Translation, Contraction and Dilation of Dual Generalized Order Statistics’, Statistics & Probability Letters 107, 131–135. DOI: https://doi.org/10.1016/j.spl.2015.08.015
Tavangar, M. & Hashemi, M. (2013), ‘On Characterizations of the Generalized Pareto Distributions Based on Progressively Censored Order Statistics’, Statistical Papers 54, 381–390. DOI: https://doi.org/10.1007/s00362-012-0434-5
Wesolowski, J. & Ahsanullah, M. (2004), ‘Switching Order Statistics Through Random Power Contractions’, Australian & New Zealand Journal of Statistics 46(2), 297–303. DOI: https://doi.org/10.1111/j.1467-842X.2004.00330.x
How to Cite
APA
ACM
ACS
ABNT
Chicago
Harvard
IEEE
MLA
Turabian
Vancouver
Download Citation
License

This work is licensed under a Creative Commons Attribution 4.0 International License.
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).